EconPapers    
Economics at your fingertips  
 

The maximum asymptotic bias of S-estimates for regression over the neighborhoods defined by certain special capacities

Masakazu Ando and Miyoshi Kimura

Journal of Multivariate Analysis, 2004, vol. 90, issue 2, 407-425

Abstract: The maximum asymptotic bias of an S-estimate for regression in the linear model is evaluated over the neighborhoods (called (c,[gamma])-neighborhoods) defined by certain special capacities, and its lower and upper bounds are derived. As special cases, the (c,[gamma])-neighborhoods include those in terms of [var epsilon]-contamination, total variation distance and Rieder's ([var epsilon],[delta])-contamination. It is shown that when the model distribution is normal and the ([var epsilon],[delta])-contamination neighborhood is adopted, the lower and upper bounds of an S-estimate (including the LMS-estimate) based on a jump function coincide with the maximum asymptotic bias. The tables of the maximum asymptotic bias of the LMS-estimate are given. These results are an extension of the corresponding ones due to Martin et al. (Ann. Statist. 17 (1989) 1608), who used [var epsilon]-contamination neighborhoods.

Keywords: S-estimate; LMS-estimate; Robust; regression; Maximum; asymptotic; bias; [var; epsilon]-contamination; Total; variation; Special; capacity (search for similar items in EconPapers)
Date: 2004
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(03)00206-9
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:90:y:2004:i:2:p:407-425

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:90:y:2004:i:2:p:407-425